Hey there! Sign in to join this conversationNew here? Join for free
x Turn on thread page Beta

Hungry all the time after some blood loss (+anemia) - normal reaction? watch

Announcements
    • #1
    • Thread Starter
    #1

    Is it normal? I've lost quite a bit of blood during the past 2 weeks, was on antibiotics, and had quite a bit of anesthetic pumped into me. I was already anemic to begin with but my appetite has always been poor. Is it possible that my anemia is now worse and that's why? Will this go away soon? I am a bit underweight but I'd prefer to stay that way.
    • TSR Support Team
    • Peer Support Volunteers
    Offline

    20
    ReputationRep:
    TSR Support Team
    Peer Support Volunteers
    (Original post by Anonymous)
    Is it normal? I've lost quite a bit of blood during the past 2 weeks, was on antibiotics, and had quite a bit of anesthetic pumped into me. I was already anemic to begin with but my appetite has always been poor. Is it possible that my anemia is now worse and that's why? Will this go away soon? I am a bit underweight but I'd prefer to stay that way.
    Loosing blood means loosing energy and nutrients that are in it. Probably normal with the blood loss and healing/ regeneration. I expect it will improve and isn't worsened anemia. As far as I know anemia is due to iron levels and would not be affected by blood loss.

    You could check with a doc or pharmacist if you are worried though
    Offline

    20
    ReputationRep:
    That's normal. See a professional if you're worried.
    (Original post by Kindred)
    Loosing blood means loosing energy and nutrients that are in it. Probably normal with the blood loss and healing/ regeneration. I expect it will improve and isn't worsened anemia. As far as I know anemia is due to iron levels and would not be affected by blood loss.

    You could check with a doc or pharmacist if you are worried though
    Anaemia is low erythrocyte or haemoglobin levels. There are many causes, including low iron levels and blood loss.
    • TSR Support Team
    • Peer Support Volunteers
    Offline

    20
    ReputationRep:
    TSR Support Team
    Peer Support Volunteers
    (Original post by morgan8002)
    That's normal. See a professional if you're worried.


    Anaemia is low erythrocyte or haemoglobin levels. There are many causes, including low iron levels and blood loss.
    Thanks for that.
    I assume blood loss would be tempory influence still and it's affects would improve as the blood is restored?
    Offline

    20
    ReputationRep:
    (Original post by Kindred)
    Thanks for that.
    I assume blood loss would be tempory influence still and it's affects would improve as the blood is restored?
    Yeah, assuming they get the proper nutrition.
 
 
 
Reply
Submit reply
Turn on thread page Beta
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: May 4, 2016
Poll
Do I go to The Streets tomorrow night?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Write a reply...
Reply
Hide
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.